Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 70, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 23, 2019, 7:06 PM EDT for Allendale County, Hampton County, Jasper County, South Carolina; 4 counties in Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 7:06 PM EDT (23:06 UTC)
- Expired
- Jun 23, 2019, 8:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:55 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 23, 5:55 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Charleston SC 555 PM EDT Sun Jun 23 2019 .SYNOPSIS... High pressure will gradually build across the Southeast through Tuesday. A front will stall over the area Wednesday and Thursday before high pressure rebuilds. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Based on recent trends and latest guidance from the HRRR, we have increased PoP into the solid chance range over Georgia and for Allendale and Hampton County, but maintaining slight chance elsewhere through the evening. Convection continues to develop in response to a nearby cold front near the Altamaha River, and spreads east-southeast with the mean steering flow. Given that the overall thermodynamics aren't that impressive, we feel that any risk of severe weather is near zero. But since we've seen some strong winds in the 35-45 mph range not far outside the CWA, and with DCAPE still as high as 800-900 J/kg, we can't entirely rule out a few storms with similar winds through 8 or 9 pm, mainly across Georgia. Previous discussion... Latest surface analysis and visible satellite indicates a weak low pressure near the Grand Strand with an associated cold front arching from SE GA into middle GA. A few clusters of thunderstorms have developed along and south of the front. To the north, cumulus development has remained limited to the Charleston Tri-County area and along the Altamaha River corridor. Latest SPC mesoscale analysis indicated 25-75 J/kg of CIN between the cumulus fields. Latest runs of the HRRR indicates that convection sourced from the upper Savannah River area will approach SE GA this evening. However, the storms will approach around sunset and the BL will likely stabilize. I will limit chance PoPs for showers and thunderstorms to SE GA and across portions of the CHS Tri-county late this afternoon and early this evening. Tonight, convective activity should end by mid evening, the rest of the night will remain dry. Low temperatures are forecast to range from the mid 70s inland to the upper 70s along the coast. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Fairly strong NVA resulting from a shortwave ridge along with westerly BL flow should limit convective coverage on Monday. The sea breeze will likely be pinned at the coast until late in the afternoon. We maintained isolated PoPs along the coast where sea breeze convergence might overcome the cap. Highs are expected to reach the mid to upper 90s though dewpoints will likely mix down into the 60s inland. We can't rule out a few spots seeing heat indices touch 105F for a few hours, mainly in the coastal corridor. A shortwave will move through Monday night, potentially bringing a decaying MCS into western areas late in the evening. Current indications are that the convection will dissipate before making much progress into our area. Slightly drier air, mid-level capping and westerly BL flow will preclude convection on Tuesday. Highs will be in the mid to upper 90s but slightly lower dewpoints should keep heat indices below 105F. Wednesday should see slightly more afternoon/evening convection as the upper ridge breaks down and an onshore flow develops, thus allowing for an earlier sea breeze. Highs will be in the mid 90s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Surface troughing will prevail across the Southeast. This will bring our area the typical afternoon/evening showers and thunderstorms. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... VFR conditions are forecast through the 18Z TAF period for KCHS and KSAV. The chances for deep convection appear too limited to mention in the TAFs. The greatest chance for showers and thunderstorms will remain over extreme SE GA. Extended Aviation Outlook: Brief flight restrictions are possible in afternoon/evening showers/thunderstorms. && .MARINE... Weak low pressure will remain centered near the Grand Strand of SC this evening, then tracking slowly ENE late tonight. To the south, broad sfc high pressure will remain centered over the eastern Gulf of Mexico. This pattern should yield steady southwest winds, around 10 knots. Seas are forecast to range from 1 to 2 feet. A weak front will stall across the waters mid-week before high pressure rebuilds late week into next weekend. Winds/seas will remain below advisory thresholds. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...JRL LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jun 23, 3:28 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 328 PM EDT Sun Jun 23 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-241930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 328 PM EDT Sun Jun 23 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Excessive Heat: The combination of hot temperatures and moderate humidity could produce afternoon heat index values around 105 degrees across southeast South Carolina and southeast Georgia on Monday. Heat Advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-241930- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 328 PM EDT Sun Jun 23 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 23, 6:25 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Charleston SC
625 PM EDT Sun Jun 23 2019
GAZ100-114>119-137>141-232315-
Inland McIntosh-Bulloch-Evans-Tattnall-Coastal Liberty-Inland
Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Coastal
McIntosh-Coastal Bryan-Long-
625 PM EDT Sun Jun 23 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EVANS...
LIBERTY...MCINTOSH...BULLOCH...CHATHAM...LONG AND TATTNALL
COUNTIES...
At 625 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Nevils to near
Cox, and moving southeast at 70 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Hinesville, Richmond Hill, Pembroke, Darien, Ludowici, Tibet, Fort
Stewart and Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3133 8144 3135 8152 3143 8161
3147 8161 3151 8166 3154 8166 3155 8170
3158 8170 3167 8184 3247 8187 3181 8104
3171 8110 3162 8110 3140 8123 3137 8122
3135 8124 3130 8122 3129 8124
TIME...MOT...LOC 2225Z 316DEG 61KT 3223 8175 3147 8166Special weather statement, Jun 23, 6:27 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
627 PM EDT Sun Jun 23 2019
GAZ087-088-099-100-SCZ040-042-232315-
Bulloch-Jenkins-Candler-Screven-Allendale-Hampton-
627 PM EDT Sun Jun 23 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER...JENKINS...HAMPTON AND ALLENDALE COUNTIES...
At 627 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Martin to
Alexander to Herndon, and moving south at 20 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Statesboro, Metter, Allendale, Millen, Sylvania, Hampton, Lake Warren
State Park and Westside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3248 8218 3256 8208 3254 8203 3260 8200
3266 8208 3282 8215 3292 8208 3295 8186
3291 8176 3304 8156 3310 8161 3316 8154
3311 8137 3311 8119 3282 8102 3266 8143
3231 8166 3247 8187 3229 8186 3230 8215
TIME...MOT...LOC 2227Z 354DEG 19KT 3311 8141 3303 8186 3281 8212Special weather statement, Jun 23, 6:56 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston SC
656 PM EDT Sun Jun 23 2019
GAZ088-100-101-116-118-119-SCZ042-047-048-051-232345-
Bulloch-Screven-Effingham-Coastal Chatham-Inland Chatham-Inland
Bryan-Inland Jasper-Coastal Jasper-Hampton-Beaufort-
656 PM EDT Sun Jun 23 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BRYAN...
BULLOCH...EFFINGHAM...CHATHAM...BEAUFORT...HAMPTON AND JASPER
COUNTIES...
At 656 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Stilson to Meldrim,
and moving southeast at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Savannah, Hilton Head Island, Pooler, Bluffton, Ridgeland,
Springfield, Bellinger Hill Area and Wilmington Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3234 8165 3266 8144 3283 8102 3210 8078
3206 8084 3201 8080 3178 8102
TIME...MOT...LOC 2256Z 305DEG 44KT 3234 8158 3214 8140The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:16 PM EDT | Special Marine Warning | CHS | 54 min | |
| Jun 23, 6:27 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 48 min |
| Jun 23, 6:33 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jun 23, 6:56 PM EDT | Special Weather Statement | CHS | Hampton, Jasper | 49 min |
| Jun 23, 7:25 PM EDT | Special Marine Warning | CHS | 102 min | |
| Jun 23, 7:53 PM EDT | Special Weather Statement | CHS | Beaufort | 52 min |
| Jun 23, 6:25 PM EDT | Special Weather Statement | CHS | Bryan, Liberty, Long, McIntosh | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.